Journal of Research in Pharmacy Practice

CASE REPORT
Year
: 2020  |  Volume : 9  |  Issue : 3  |  Page : 161--164

Massive citalopram overdose associated with recurrent seizures and bilateral shoulder dislocations


Shafeajafar Zoofaghari1, Anselm Wong2, Pegah Kiarasi3, Farzad Gheshlaghi1 
1 Department of Clinical Toxicology, Isfahan Clinical Toxicology Research Center, School of Medicine, Isfahan University of Medical Sciences, Isfahan, Iran
2 Emergency Department, Austin Toxicology Unit, Victorian Poisons Information Centre, Austin Health; Department of Medicine, School of Clinical Sciences at Monash Health, Monash University; Department of Medicine and Radiology, Centre for Integrated Critical Care, Melbourne Medical School, University of Melbourne, Melbourne, Victoria, Australia
3 Department of Clinical Toxicology, School of Medicine, Isfahan University of Medical Sciences, Isfahan, Iran

Correspondence Address:
Dr. Farzad Gheshlaghi
Department of Clinical Toxicology, Isfahan Clinical Toxicology Research Center, School of Medicine, Isfahan University of Medical Sciences, Isfahan
Iran

Selective serotonin reuptake inhibitors (SSRIs) are widely used in the treatment of many types of mental disorders. Citalopram is commonly used as a new generation of SSRIs in this regard; however, unfortunately, its overdose is associated with seizure and heart disorders. The reported case in the present study indicated recurrent seizures, nonspecific ST-T changes, and prolonged QT interval due to the overuse of citalopram. The patient had bilateral anterior shoulder dislocation along with right proximal humerus fracture that was occurred during the seizure. The dislocation was initially reduced and then fixed. Moreover, the seizure was controlled with diazepam without any problems, and cardiac monitoring continued for 2 days. Massive citalopram overdose may be associated with recurrent seizures and QT prolongation. Complications postseizures, such as shoulder dislocations, should be examined for and managed appropriately.


How to cite this article:
Zoofaghari S, Wong A, Kiarasi P, Gheshlaghi F. Massive citalopram overdose associated with recurrent seizures and bilateral shoulder dislocations.J Res Pharm Pract 2020;9:161-164


How to cite this URL:
Zoofaghari S, Wong A, Kiarasi P, Gheshlaghi F. Massive citalopram overdose associated with recurrent seizures and bilateral shoulder dislocations. J Res Pharm Pract [serial online] 2020 [cited 2020 Dec 5 ];9:161-164
Available from: https://www.jrpp.net/article.asp?issn=2319-9644;year=2020;volume=9;issue=3;spage=161;epage=164;aulast=Zoofaghari;type=0